EconPapers    
Economics at your fingertips  
 

Fiscal Policy Rules in Monetary Unions

Georgios Chortareas

Journal of Post Keynesian Economics, 2013, vol. 36, issue 1, 85-104

Abstract: This paper reviews some aspects of the literature on the design of fiscal policy rules in monetary unions. We consider the theoretical rationale that motivates the need for imposing fiscal policy rules in the context of a monetary union. Then we analyze mechanisms (other than rules) that can potentially enhance fiscal discipline. We discuss the recent thinking and practice on numerical fiscal policy rules and on fiscal policy rules as they emerge from the optimizing behavior of fiscal and monetary authorities in a monetary union.

Date: 2013
References: Add references at CitEc
Citations: View citations in EconPapers (4)

Downloads: (external link)
http://hdl.handle.net/10.2753/PKE0160-3477360105 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:mes:postke:v:36:y:2013:i:1:p:85-104

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/MPKE20

DOI: 10.2753/PKE0160-3477360105

Access Statistics for this article

More articles in Journal of Post Keynesian Economics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-19
Handle: RePEc:mes:postke:v:36:y:2013:i:1:p:85-104